Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have had rhinoplasty. Skin on nose thick. Alternative treatment?

Hello, I have had a rhinoplasty/ septoplasty a couple of years ago and was told by my plastic surgeon that I have sebaceous cysts on my nose . The skin on my on each side of my nose (one side more than the other) is quite thick and it gives the illusion that my nose is crooked. I have been treating it with metronidazole 0.75% topical cream and it has helped decrease the thickness to some degree. I am curious if there are alternative topical treatments or if some form of surgery is needed to remove/decrease the thickness of the skin on my nose.
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there Kean.

I note your concern with interest.

It does appear that you have a condition called Rhinophymoma that arises after an attack of an inflammatory skin condition called Acne Rosacea.

This may respond well to oral isotretinoin therapy & surgical 'shave excisions' or dermabrasion of the lesions in combination.

This will all have to be done after due consultation with a dermatologist/cosmetologist & the necessary blood tests et al mandatory before starting said medication & its side effects et al have to be explained to you.

Please do go meet up with a competent dermatologist/dermatosurgeon nearest you or alternatively, please feel free to use our premier 'ask-a-specialist' feature & get in touch with mois specifically & we can take this further online. Please remember to attach good clear digital photographs alongside!

Cheers & Here's to a clear skin!

Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venreologist
Vikram Hospital, Bangalore, India
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor